Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Does taking ateninol cause raise in uric acid levels?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1259 Questions
Does taking ateninol raise uric acid. It seems like ever since I was put on this drug I am always getting gout
Posted Sun, 8 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 27 minutes later
Brief Answer: Not known to cause gout, still discuss...... Detailed Answer: Dear sir Use of atenolol is not known to be associated with gout or increased uric acid. However high blood pressure, diuretic therapy, alcohol, stress and aspirin therapy are known precipitants of gout attack. Since a, hitherto unknown, side effect of a drug may appear in a given patient, we are never dogmatic about attributing a side effect to a particular drug. I would recommend you to discuss this with your internist/ cardiologist and if no other cause is found, atenolol may be changed under his guidance. Feel free to discuss further. Sincerely Sukhvinder
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor